MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15146
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the stent portion of a filiform double pigtail ureteral stent set was found to be broken prior to use.The user noted the issue upon opening the package.The device did not make patient contact.The ureteroscopic holmium laser lithotripsy for stone extraction procedure was completed using another same-type device.A customer provided photo appears to show one of the pigtails separated.The patient did not require any additional intervention due to this occurrence or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer address 2= (b)(6).E1: customer phone number= (b)(6).G4: pma/510(k) #: reamendment.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation evaluation.It was reported the stent portion of a filiform double pigtail ureteral stent set was found to be broken prior to use.The user noted the issue upon opening the package.The device did not make patient contact.The ureteroscopic holmium laser lithotripsy for stone extraction procedure was completed using another same-type device.A customer provided photo appears to show one of the pigtails separated.The patient did not require any additional intervention due to this occurrence or experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection and a functional test of the returned device, were conducted during the investigation.One filiform double pigtail ureteral stent set was returned.Upon visual inspection, it was noted that one of the stent¿s coils was separated from the stent.The point of separation was a clean break.In addition, the tether seems to have been pulled apart for removal instead of being cut.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.The information provided upon review of complaint file and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.The product ifu, contains the following information related to the reported failure mode.Precautions."do not force set components during placement, replacement, or removal.Carefully remove the set components if any resistance is encountered.¿ how supplied."upon removal from package, inspect the product to ensure no damage has occurred.¿ based upon the available information, inspection of the returned device, and results of the investigation, a definitive root cause for this event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21942416
Report Number1820334-2025-00461
Device Sequence Number15549079
Product Code FAD
UDI-Device Identifier00827002151468
UDI-Public(01)00827002151468(17)270905(10)16238370
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG15146
Device Catalogue Number133626
Device Lot Number16238370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight75 KG